Heat, Angelina
- When
- July 24, 11:00 AM CST to July 29, 6:00 PM CST
- Where
- Angelina forecast zone
- Reported by
- ASOS
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
An expansive upper level ridge centered over the Southern Plains eastward into the lower Mississippi Valley in late July led to consecutive days of abnormally hot temperatures across all of the Four State Region, with daytime temperatures climbing into the upper 90s to lower 100s each afternoon. Wet soils from widespread rains that occurred during the 21st-22nd also did not allow for much mixing…
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An expansive upper level ridge centered over the Southern Plains eastward into the lower Mississippi Valley in late July led to consecutive days of abnormally hot temperatures across all of the Four State Region, with daytime temperatures climbing into the upper 90s to lower 100s each afternoon. Wet soils from widespread rains that occurred during the 21st-22nd also did not allow for much mixing of dew points, with oppressively hot conditions observed as heat indices ranged from 105-109 degrees each day during the peak heating hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 24, 10:52 AM CST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1152 AM CDT Sun Jul 24 2022 ...New SHORT TERM... .SHORT TERM... (This afternoon through Monday) Issued at 1121 AM CDT Sun Jul 24 2022 Late update to better monitor conditions going into the afternoon with top of the hour readings in the lower 90s northern half where we have more sunshine. Low clouds are scattering along and south of I-20 and air temps in the upper 80s to 90. So over all, fairly homogeneous with our heat index readings mostly in the upper 90s. As dew points slowly fall, it will be close later today. 24 hours ago we were 2-3 degrees cooler, and dew points are plus or minus 1-2. However, the drier soil at DeQueen and El Dorado have them some 6 and 4 degrees warmer, but still upper 90s HX respectively speaking. The only few mid 70s dew points are all at an HX of 101 for Natchitoches, Monroe and Minden. Southwest winds are running 5 to 10 mph with additional mixing down of drier air as our air temps rise. Thus most sites are still looking just south of 105 at peak, but a few sites more sheltered perhaps in a river valley may get to that point, just not much above the criteria of two hours for two days. Going forward into this last week of July with air temps edging upwards and pushing HX readings over today's near marginal realm. So anticipating more sites like DeQueen and El Dorado this week pushing back over 105, but maybe not area wide. If they go over the edge before next forecast issuance we will issue for the heat advisory for remaining late afternoon. Otherwise it will be a daily numbers game to be determined overnight after accessing the highs and peak HX for the previous day. /24/ && .LONG TERM... (Monday Night through Sunday) Issued at 113 AM CDT Sun Jul 24 2022 Upper-ridge at the start of the period from Monday night through Thursday to maintain a stagnant pattern characterized by hot and mainly dry conditions areawide. Afternoon high temperatures are forecast to approach 100 degrees each day with overnight lows in the mid to upper 70s. Additionally, heat index values will border on advisory criteria of 105 degrees each day. Precipitation from Monday through Wednesday will be very scarce and limited to diurnally driven sea-breeze convection across deep east Texas and west-central Louisiana. A more progressive pattern takes shape from Thursday into the weekend as a weak frontal boundary drifts south and lingers across the ArkLaTex while at the same time the upper-ridge breaks down allowing for a weak trough to become parked across the region. The combination of the front, increased instability associated with the trough, and high precipitable water values due to low-level southerly flow, will allow for increased rain chances across the ArkLaTex through the weekend. Additionally, expect slightly cooler temperatures areawide with highs ranging from the upper 80s across portions of southeast Oklahoma and southern Arkansas to the lower to mid 90s elsewhere by Saturday. /05/ && .AVIATION... (12Z TAFS) Issued at 606 AM CDT Sun Jul 24 2022 For the 24/12z TAFs...Satellite imagery from early this morning is showing some lower clouds generally along and south of the I-20 corridor. Surface observations are showing some patchy fog for areas of deep east Texas, but nothing has been showing up near any terminals so I have taken all mention of BR out at this time. Winds have generally been out of the south to southeast early this morning. They should remain out of the south to southeast through the day today, with some breezy conditions later today and into this evening with sustained winds around 10 kts and gusts up to 15 to 20 kts possible. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 100 78 101 78 / 10 0 10 0 MLU 98 77 98 76 / 10 10 20 0 DEQ 101 75 102 75 / 0 0 0 0 TXK 101 79 101 79 / 0 0 0 0 ELD 97 76 97 76 / 0 0 10 0 TYR 101 78 101 78 / 0 0 0 0 GGG 100 77 101 77 / 0 0 0 0 LFK 100 75 101 76 / 10 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....05 AVIATION...33
Hazardous Weather Outlook National Weather Service Shreveport LA 512 AM CDT Sun Jul 24 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 512 AM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Hot and mainly dry conditions expected today with afternoon high temperatures forecast to climb to near 100 degrees across much of the ArklaTex. High humidity values will allow for heat index readings to range from 100 to 105 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot conditions to persist through the middle of the work week with heat index values possibly exceeding 105 degrees at times. Otherwise, showers and thunderstorms will increase in coverage late in the work week and into the weekend with somewhat cooler temperatures in the low to mid 90s possible by Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed through tonight.
The national radar mosaic for the moment the first event began.
21 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048401, 1048402, 1048403, 1048404, 1048405, 1048406, 1048407, 1048409, 1048410, 1048411, 1048412, 1048413, 1048414, 1048415, 1048416, 1048417, 1048418, 1048419, 1048420, 1048421, 1048422.